Couldn't find what you looking for?

TRY OUR SEARCH!

Hi ladies, I just started taking metformin two weeks ago and I keep falling asleep after meals. Currently, I taking 1000 mg daily. I'm fine when I get up in the morning but by the time mid-morning rolls around and I have lunch, I can barely keep my eyes open. I've never had this problem before. I'm wondering if it is the metformin or is it just a coincidence. I've gone out on the forums and all I see is that some people are having trouble going to sleep at night. Am I an unusual case or what? Does anyone have anything to say about this? Anything would be appreciated. Thanks.

 

Loading...

Hello, I had a similar thing happen although I didn't think it particularly unusual at the time. Every since I can remember even as a child, after I had a meal I also felt tired and wanted to take a nap. It didn't seem to matter what I had to eat. However, people have told me it was because I took in too many carbs suggesting I had a high blood sugar level. Well has a child I had no way of knowing what my blood sugar levels were. However, I wasn't diabetic. I'm a type two and I'm 61 years old and otherwise have had no problem with sugar levels till now.

 

For some diabetics, metformin can generate a B12 deficiency making you anemic. This will make you very tired. You might have your doctor check for this deficiency and see what happens. You may need to get a B12 shot and/or take B12 vitamins. Taking a supplement requires that you have the ability to absorb B12 in the gut. You may have a problem there. If you are anemic that means that your HbA1c results may be off. I believe there is another test that is more accurate than the HbA1c test for average sugar levels but I don't remember what it is called. Anyway, I take a good quality multivitamin to ensure I get all the vitamins, minerals and antioxidants I need. A good multi may be all that you really need.

Reply

Loading...